Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Jacksonville, FL

February 26, 20075 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Feb 26, 2007, 9:02 AM EST for 5 counties in Florida. It took effect at Feb 26, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 9:02 AM EST (14:02 UTC)
In effect from
Feb 26, 2007, 12:00 PM EST
Expired
Feb 26, 2007, 6:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 261402 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 AM EST MON FEB 26 2007

FLZ024-025-030-261515-
/O.CAN.KJAX.FW.A.0026.070226T1700Z-070226T2200Z/
NASSAU-DUVAL-UNION-
902 AM EST MON FEB 26 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

FLZ020>023-262300-
/O.UPG.KJAX.FW.A.0026.070226T1700Z-070226T2200Z/
/O.NEW.KJAX.FW.W.0023.070226T1700Z-070226T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
902 AM EST MON FEB 26 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS AFTERNOON.

DRY AIR SLOWLY FILTERING INTO THE SUWANNEE RIVER VALLEY IN NORTH
FLORIDA WILL PROVIDE RELATIVE HUMIDITY DURATIONS OF 3 TO 5 HOURS
BELOW 35 PERCENT THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES
AROUND 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

HESS
1 follow-up statement
000 
WWUS82 KJAX 261828 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EST MON FEB 26 2007

FLZ024-025-030>032-262300-
/O.EXA.KJAX.FW.W.0023.000000T0000Z-070226T2300Z/
NASSAU-DUVAL-UNION-BRADFORD-CLAY-
128 PM EST MON FEB 26 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON
DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

DRY AIR SLOWLY FILTERING INTO NORTH FLORIDA WILL PROVIDE RELATIVE
HUMIDITY DURATIONS OF 3 TO 5 HOURS BELOW 35 PERCENT THIS AFTERNOON
WITH MINIMUM RELATIVE HUMIDITIES AROUND 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

FLZ020>023-262300-
/O.CON.KJAX.FW.W.0023.000000T0000Z-070226T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-
128 PM EST MON FEB 26 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON DUE TO LOW RHS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

DRY AIR SLOWLY FILTERING INTO THE SUWANNEE RIVER VALLEY IN NORTH
FLORIDA WILL PROVIDE RELATIVE HUMIDITY DURATIONS OF 3 TO 5 HOURS
BELOW 35 PERCENT THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITIES
OF 25 TO 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

HESS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 8:41 AM EST, 21 minutes earlier.

Area forecast discussion, Feb 26, 8:41 AM EST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 AM EST MON FEB 26 2007

.UPDATE...
COOL FRONT HAS MADE FOR VERY SLOW ADVANCE THIS MORNING AND IS
LYING ALONG THE I-10 CORRIDOR OF NRN FL. IT WILL MAKE FOR SLOW
S/SE PROGRESS THIS AFTERNOON AND WITH DIURNAL HEATING MAY STILL
PROVIDE A SHOT AT AN ISOLD SHOWER OR TSTM MAINLY S OF A LINE FROM
SGJ-GNV. MAX TEMPS WILL SOAR WELL INTO THE 70S WITH A FEW 80
DEGREE READINGS POSSIBLE IN NERN FL. LLVL SWLY WINDS WILL REMAIN
GENERALLY IN THE 10 TO 15 MPH RANGE. FOR TONIGHT AN ISOLD SHOWER
WILL REMAIN ACRS THE SRN TIER OF ZONES FROM SGJ-GNV OTHERWISE
PARTLY CLOUDY WITH AREAS OF FOG DEVELOPING AFTER MIDNIGHT WITH
SOME PATCHY DENSE FOG POSSIBLE BY MORNING. MILD OVERNIGHT LOWS IN
THE 50S EXCEPT FOR 40S ACRS INLD SERN GA.

&&

.AVIATION...
PATCHY LIFR/IFR CIGS AND VSBYS THIS MORNING WILL DISSIPATE AND
LEAVE VFR CONDS FOR THE MOST PART WITH SOME POSSIBLE MVFR CIGS IN
ISOLD SHRA AT KGNV THIS AFTERNOON. VFR CONDS THIS EVENING UNTIL
LIFR/IFR CIGS/VSBYS POSSIBLE AGAIN LATER TONIGHT.

&&

.MARINE...
NO HEADLINES TODAY AS WEST TO SOUTHWEST WINDS REMAIN IN THE 10 TO
15 KNOT RANGE WITH SEAS OF 2 TO 4 FT. MAY BE A WEST SURGE IN WINDS
AFTER MIDNIGHT TONIGHT CLOSE TO 15 TO 20 KNOTS OFFSHORE BUT WILL
KEEP IT AT A SOLID 15 KNOTS FOR NOW.

&&

.FIRE WEATHER...
06Z GUIDANCE CONTINUES TO SUGGEST SLIGHT WARMER MAX TEMPS AND A
BIT MORE OF THE DRY AIR FILTERING INTO THE I-10 CORRIDOR FROM
BAKER COUNTY WESTWARD...SO WILL POST A RED FLAG WARNING FOR THIS
AFTERNOON. LOOKS LIKE 3-5HRS OF 35% OR LESS IN THAT AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  44  75  44 /   0  10   0   0
SSI  71  52  71  49 /   0  10   0   0
JAX  78  53  78  48 /  10  10   0   0
SGJ  76  59  75  53 /  20  20  10   0
GNV  79  56  79  50 /  20  20  10   0
OCF  80  57  79  51 /  30  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     BAKER-COLUMBIA-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

HESS/KERNS
Hazardous weather outlook, Feb 26, 4:02 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 AM EST MON FEB 26 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
402 AM EST MON FEB 26 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG WILL BE POSSIBLE THIS MORNING WITH LOCAL VISIBILITIES
DOWN TO A MILE OR LESS. MOTORISTS SHOULD BE ON THE LOOKOUT FOR
SUDDEN CHANGES IN VISIBILITY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS A COLD FRONT
APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.